iCliniq logo

Ask a Doctor Online Now

HomeAnswersEndocrinologyperimenopauseIs my recurrent facial flushing a symptom of perimenopause?

Can perimenopause cause symptoms like recurrent facial flushing?

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Medically reviewed by

iCliniq medical review team

Published At October 11, 2022
Reviewed AtFebruary 22, 2023

Patient's Query

Hello doctor,

I am 52 years old. I have facial flushing, perimenopause, carcinoid tumor and medical anxiety. My symptoms of facial flushing started eight months back, when my face turned bright red and there was no sweating. This happened twice every month and lasted for around ten minutes. I got my colonoscpy two years back, and it was normal. Also, my doctor has suggested chromogranin A blood test and 5-HIAA test and both were normal. . My estradiol levels were 24 pg/mL and FSH was 77 mIU/mL. My doctor suggested the symptoms could be due to perimenopause. I feel that the symptoms are due to carcinoid tumor. I have also mentioned to my doctor that I am on tablets Prozac and Tradazone, and the symptoms could be due to serotonin syndrome. However, they suggested that I have been using them for several years and in much higher doses. What could be the reason for my symptoms?

Kindly advise.

Hello,

Welcome to icliniq.com.

I understand your concern.

The symptoms can be due to perimenopausal vasomotor condition or serotonin syndrome. However, the chances of having such symptoms due to a carcinoid tumor are less, as your chromogranin A and 5-HIAA test results are normal. Menopause can also be the reason. Is there a family history of stroke, blood clots, heart attack, or breast or uterine cancers? I suggest you consult a psychiatrist and a gynecologist for further guidance. After considering the risks and benefits, they can suggest whether menopausal hormone therapy is better for you. Regarding splotches in the elbow and knuckles, I suggest you consult a dermatologist.

I hope this helps.

Thank you.

Patient's Query

Hello doctor,

Thank you for the response.

I got cardiac ablation done for atrial fibrillation. Also, I had my uterus biopsied before IUD, which was normal. There is also no history of blood clots or heart attacks. Also, my hematocrit, CBC, 24-hour urine tests, and metabolic tests were normal. My autoimmune tests were also normal except for slightly raised ANA. My question is, I was on tablet Prozac 40 mg and tablet Trazadone 300 mg a few years ago. Now, I am on 10 mg of tablet Prozac and 50 mg of Trazadone. Can I develop serotonin syndrome suddenly after being on these drugs for several years?

Kindly advise.

Hello,

Welcome back to icliniq.com.

Serotonin syndrome occurs when a new medicine is added or the dosage is escalated. Also, having only hot flashes for serotonin syndrome is less likely. As you are taking lower doses than before, it cannot be serotonin syndrome. I hope this helps.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Thiyagarajan. T
Dr. Thiyagarajan. T

Diabetology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Read answers about:

facial flushperimenopause

Ask your health query to a doctor online

Endocrinology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy